Tennessee, 2023Damaging Winds in Tennessee, June 15, 2023
June 15, 2023 · NWS OHX · 7 events in 2 counties and zones
With a stationary boundary set up over southern Middle Tennessee and with plenty of moisture and instability, thunderstorms developed during the early afternoon hours of June 15, 2023 and turned strong to severe. Severe thunderstorm winds were the primary threat with these storms with several reports of fallen trees received generally south of Interstate 40.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a stationary boundary set up over southern Middle Tennessee and with plenty of moisture and instability, thunderstorms developed during the early afternoon hours of June 15, 2023 and turned strong to severe. Severe thunderstorm winds were the primary threat with these storms with several reports of fallen trees received generally south of Interstate 40.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 15, 11:41 AM CST, 49 minutes earlier.
Area forecast discussion, Jun 15, 11:41 AM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1241 PM CDT Thu Jun 15 2023
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 155 AM CDT Thu Jun 15 2023
Over the next few days, a ridge extending from the Southern Plains
to Upper Midwest will build toward Middle TN. This will bring a
warming trend with generally low rain chances. There will be a few
disturbances that ride along the periphery of the ridge resulting
in the potential for a few thunderstorms, mainly in the heat of
the late afternoon and early evening each day. For today, there
will be scattered coverage of storms, in the 20-40 percent range.
We are not expecting severe wx, but of course any summertime
thunderstorm can produce very local downpours and gusty winds.
Rain chances will be lower for Friday and Saturday as the ridge
strength increases. Chances will be about 20 percent Friday. The
latest NBM (model blend) does not show any pops at all Saturday,
but a very isolated storm cannot be completely ruled out.
Temperatures will be slightly on the warm side of normal, but
nothing extreme or unusual. Humidity will not be bad at all for
this time of year. Heat index values will be near the actual
temperatures.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 155 AM CDT Thu Jun 15 2023
Rain and thunderstorm chances will increase for Sunday as a low
pressure system approaches from the Mid Ms Valley. A swath of
deep moisture and greater instability will bring the likelihood
for widespread rainfall and perhaps a few severe storms by late
Sunday. Sunday evening will be our main concern for weekend events
across the area.
The low pressure system will then drift southeastward across TN
Monday into Tuesday. this will keep a good deal of showers and
thunderstorms in the forecast. Rainfall totals of 1 to 2 inches
will be common from Sunday through Tuesday.
The GFS moves the low away Wednesday, but the ECMWF keeps the low
hanging over the area with unsettled conditions through all of
next week. Low confidence this far ahead, but the upper level
pattern across the U.S. does look stagnant, so we may end up with
wetter than normal conditions throughout next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Thu Jun 15 2023
Scattered storms have developed in the vicinity of BNA/MQY.
Keeping VCTS for now, but may need to amend on storm trajectories
over the next few hours. Some patchy fog is possible at SRB
overnight, but outside of storms that may provide MVFR to IFR
conditions for short periods of time, VFR should mostly prevail
for this TAF cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 67 92 63 90 / 10 10 0 10
Clarksville 65 91 60 89 / 0 10 0 0
Crossville 59 82 54 81 / 20 20 0 0
Columbia 64 91 61 89 / 10 10 0 10
Cookeville 62 86 57 83 / 10 20 0 0
Jamestown 61 83 55 81 / 10 20 0 0
Lawrenceburg 63 89 60 88 / 10 10 0 10
Murfreesboro 64 92 60 89 / 10 20 10 10
Waverly 64 91 60 89 / 0 10 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION.....Unger
In the hours before
Special weather statement, Jun 15, 11:56 AM CST, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
1256 PM CDT Thu Jun 15 2023
TNZ027-059-151830-
Williamson TN-Davidson TN-
1256 PM CDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southwestern
Davidson and central Williamson Counties through 130 PM CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bellevue, or 7 miles northwest of Franklin, moving
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Leipers Fork
and Natchez Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 55 and 70.
Interstate 840 between mile markers 22 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8668 3575 8689 3576 8694 3577 8693
3578 8693 3578 8694 3577 8694 3577 8695
3578 8695 3578 8696 3577 8697 3597 8711
3608 8695
TIME...MOT...LOC 1755Z 318DEG 13KT 3597 8697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseThunderstorm Wind, Williamson
- When
- June 15, 12:30 PM CST
- Where
- Williamson County, 1.65 mi NNE of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.891, -86.856
A #tspotter on Twitter reported a tree down near Stillcreek Drive and Benmore Drive in Franklin from severe thunderstorm winds. Damages are estimated for the tree.
Thunderstorm Wind, Williamson
- When
- June 15, 12:30 PM CST
- Where
- Williamson County, 1.33 mi N of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.889, -86.869
A #tspotter on Twitter reported fallen trees in the Sullivan Farms area in Franklin. Damages are estimated.
Thunderstorm Wind, Williamson
- When
- June 15, 1:00 PM CST
- Where
- Williamson County, 2.75 mi SW of College Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.756, -86.719
A #tspotter on Twitter reported a snapped oak tree near Arno-Allisona Road and Giles Hill Road near Eagleville. Damages are estimated for the tree.
Thunderstorm Wind, Williamson
- When
- June 15, 1:05 PM CST
- Where
- Williamson County, 2.7 mi E of Reeds Store
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.721, -86.722
A #tspotter on Twitter reported a fallen tree along Flat Creek Road near Eagleville. Damages are estimated for the tree.
Thunderstorm Wind, Lawrence
- When
- June 15, 3:25 PM CST
- Where
- Lawrence County, 0.72 mi WSW of Lawrenceburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.247, -87.342
The Lawrence County emergency manager reported that severe thunderstorm winds downed a power line onto a vehicle at Ada and Palmer Road in Lawrenceburg. No injuries were reported. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- June 15, 3:30 PM CST
- Where
- Lawrence County, 0.13 mi ENE of South Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.171, -87.268
The Lawrence County emergency manager reported that two 6 inch diameter trees were downed near Fall River Road and Florence Pulaski Road southeast of Lawrenceburg due to severe thunderstorm winds. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- June 15, 3:30 PM CST
- Where
- Lawrence County, 0.05 mi SW of South Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.169, -87.270
The Lawrence County emergency manager reported that a tree had fallen onto a home along Old Florence Pulaski Road. No injuries were reported. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 15, 20233 deaths · 100 injured · $1.1 million · EF3 · 7 events
- Rip Currents in Florida, June 15 to 18, 20232 deaths · 2 events
- Tornadoes and Flash Flood in Oklahoma, June 15, 2023$616,000 · EF2 · 129 events
- Tornadoes and Flash Flooding in Ohio, June 15, 2023$1.1 million · EF2 · 42 events
- Excessive Heat and Heat in Texas, June 15 to 19, 20231 death · 68 events
- Tornadoes and Flash Flooding in Florida, June 15 to 19, 2023$319,000 · EF1 · 82 events
- Tornado and Hail in Michigan, June 15, 2023$3.5 million · EF1 · 29 events
- Rip Current in Indiana, June 15, 20231 death · 1 event
- Flash Flood in Wyoming, June 15, 2023$2.9 million · 1 event
- Tornado and Hail in Texas, June 15 to 16, 2023$50,000 · EF1 · 41 events
- Excessive Heat in Texas, June 15 to 21, 20236 injured · 46 events
- Tornadoes and Flash Flooding in Alabama, June 15 to 16, 2023EF1 · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1093905, 1093906, 1093907, 1093908, 1093909, 1093910, 1093911.